Ginzburg-Landau equation: A nonlinear model for the radiation field of a free-electron laser

S. Y. Cai, A. Bhattacharjee

Research output: Contribution to journalArticle

20 Scopus citations

Abstract

It is shown that the nonlinear dynamics of the radiation field in a free-electron laser can be modeled by the Ginzburg-Landau equation. The refractive index of the electron beam in the nonlinear regime and the saturation intensity of the radiation field are obtained from WKB theory. Although the Ginzburg-Landau equation does not permit soliton solutions, it is shown that certain types of solitary-wave solutions have a strong resemblance to spikes observed in simulations and experiments.

Original languageEnglish (US)
Pages (from-to)6934-6938
Number of pages5
JournalPhysical Review A
Volume43
Issue number12
DOIs
StatePublished - Jan 1 1991
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Atomic and Molecular Physics, and Optics

Fingerprint Dive into the research topics of 'Ginzburg-Landau equation: A nonlinear model for the radiation field of a free-electron laser'. Together they form a unique fingerprint.

  • Cite this